From non-defectivity to identifiability
Alex Casarotti
Università degli Studi di Ferrara, ItalyMassimiliano Mella
Università degli Studi di Ferrara, Italy
Abstract
A point in a projective space is -identifiable via a variety if there is a unique way to write as a linear combination of points of . Identifiability is important both in algebraic geometry and in applications. In this paper we propose an entirely new approach to study identifiability, connecting it to the notion of secant defect for any smooth projective variety. In this way we are able to improve the known bounds on identifiability and produce new identifiability statements. In particular, we give optimal bounds for some Segre and Segre–Veronese varieties and provide the first identifiability statements for Grassmann varieties.
Cite this article
Alex Casarotti, Massimiliano Mella, From non-defectivity to identifiability. J. Eur. Math. Soc. 25 (2023), no. 3, pp. 913–931
DOI 10.4171/JEMS/1198